Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 17, 2017, 6:01 PM EDT for Meriwether County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2017, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 17, 2017, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WWUS82 KFFC 172201
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT MON JUL 17 2017
GAZ067-172230-
Meriwether GA-
601 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MERIWETHER COUNTY
UNTIL 630 PM EDT...
At 601 PM EDT...a strong thunderstorm was over Woodbury, or 8 miles
southeast of Greenville...moving south at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Manchester, Woodbury, Warm Springs and Raleigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3300 8464 3301 8454 3300 8453 3299 8453
3297 8452 3297 8453 3295 8452 3291 8453
3291 8451 3288 8451 3286 8454 3286 8468
TIME...MOT...LOC 2201Z 351DEG 7KT 3297 8458
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:35 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 17, 3:35 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Mon Jul 17 2017 .SHORT TERM /Tonight through Tuesday Night/... Weak high pressure at the surface and several upper level impulses on the periphery of the forecast area will bring a chance of showers and thunderstorms mainly across southern and eastern portions of forecast area. Convection currently developing in vicinity of a weak surface boundary washing out over central GA and over portions of west and north GA where impulses are moving through the upper level flow. Models showing impulses shifting to the south and east through this evening, with best coverage over central and portions of east GA. Given the strength and proximity of the impulse over northeast and east GA, it seems prudent to keep chance pops continuing through the morning hours. The models all show some drying as the upper ridge builds eastward tomorrow, and PWATs drop under 1.5 inches, but with some instability present, will keep slight chances across the north and low chance over southern portions of forecast area. As for temperatures, guidance values are close and will take a blend through the period. Atwell .LONG TERM /Wednesday through Monday/... No changes to the long term. High pressure builds over the forecast area through the end of the week and low chance or slight chance pops look okay. Upper level low developing over the northeast Gulf may affect pops for the weekend but for now will leave pops alone. Previous discussion is included below. 41 .Previous...433 AM EDT Mon Jul 17 2017 .LONG TERM /Tuesday Night through Sunday/... Main frontal system from the short term will have weakened and moved into south GA/N FL by Tuesday night/Wednesday morning. There will still be some mid to lower level moisture across the region even with drier air filtering into the state through the end of the week. Will keep in low chance pops of convection through day 7. With the drier air pushing into the region through the end of the weak...temps will increase into the mid to upper 90s especially across central GA. will have to keep a close eye on heat index values as the weak continues. && AVIATION... 18Z Update... Patchy areas of MVFR cigs...mainly near MCN will become VFR shortly. Convection has developed across central GA and will expand in coverage through the afternoon. Scattered coverage is expected but confidence is limited that any TAF site - other than CSG/MCN - will see TSRA. Winds will continue to be light and variable under high pressure, ATL area TAFs will be mainly NW, with winds shifting NE, SE and SW thru 03Z with speeds of 4kts or less. //ATL Confidence...18Z Update... Medium on winds through the period. High on remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 70 91 71 91 / 30 50 20 20 Atlanta 72 88 73 90 / 30 50 20 20 Blairsville 66 86 65 85 / 30 30 20 20 Cartersville 69 90 70 90 / 20 30 10 20 Columbus 72 91 74 92 / 30 50 20 20 Gainesville 70 89 71 89 / 30 50 20 20 Macon 70 91 72 92 / 30 50 20 20 Rome 70 92 70 91 / 30 30 10 20 Peachtree City 70 90 70 91 / 30 50 20 20 Vidalia 72 91 73 91 / 50 50 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....41 AVIATION...Atwell
Hazardous weather outlook, Jul 17, 4:45 AM EDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 445 AM EDT Mon Jul 17 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 445 AM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered showers and thunderstorms expected across north and central Georgia today and tonight. An isolated severe storm or two can be expected as well. The main frontal boundary will slowly move into central and south GA through Tuesday and continue to bring increased moisture and instability to the area. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are possible each afternoon and evening through Sunday. Heat Index values will approach 105 degrees over portions of central Georgia, generally Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 17, 5:37 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EDT MON JUL 17 2017
GAZ021-172215-
Cherokee GA-
537 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 615 PM EDT...
At 537 PM EDT...a strong thunderstorm was centered near Ball Ground,
or 8 miles northeast of Canton. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Ball Ground and Reavis Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3439 8442 3438 8442 3438 8440 3437 8440
3438 8439 3438 8426 3426 8426 3426 8453
3438 8451 3438 8444 3439 8444
TIME...MOT...LOC 2137Z 341DEG 2KT 3434 8442
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 17, 5:43 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT MON JUL 17 2017
GAZ006-008-172215-
Union GA-Fannin GA-
543 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNION AND EASTERN FANNIN COUNTIES
UNTIL 615 PM EDT...
At 542 PM EDT...a strong thunderstorm was centered near Blairsville.
This storm was nearly stationary.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Blairsville, Owltown, Jones Creek, Margret and Track Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3487 8381 3484 8379 3483 8380 3482 8378
3481 8378 3471 8420 3482 8419 3487 8402
3490 8386
TIME...MOT...LOC 2142Z 341DEG 1KT 3485 8397
WIND...50MPHSpecial weather statement, Jul 17, 5:45 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
545 PM EDT MON JUL 17 2017
GAZ014-015-023-172215-
Hall GA-Dawson GA-Lumpkin GA-
545 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL...SOUTHEASTERN
DAWSON AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 615 PM EDT...
At 544 PM EDT...a strong thunderstorm was centered just north of
Murrayville, or 4 miles south of Dahlonega. This storm was nearly
stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dahlonega, Dawsonville, Dougherty, Murrayville, Auraria, Garland and
Silver City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3452 8384 3451 8384 3450 8383 3442 8376
3433 8406 3434 8417 3443 8417 3454 8386
TIME...MOT...LOC 2144Z 323DEG 2KT 3445 8394
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 17, 5:57 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT MON JUL 17 2017
GAZ022-023-172230-
Hall GA-Forsyth GA-
557 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR HALL AND NORTHEASTERN FORSYTH
COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT...National Weather Service doppler radar indicated
strong winds ahead of a line of thunderstorms along a line extending
from Silver City to near War Hill Park to near Chestatee to near
Gainesville...and moving south at 10 mph.
HAZARD...40 to 50 mph wind preceding rain or lightning.
IMPACT...Strong winds will occur before any rain or lightning. Do
not wait for the sound of thunder before taking cover.
Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Gainesville, Oakwood, Matt, Silver City, Chestatee, Oscarville and
Coal Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3432 8376 3423 8391 3425 8401 3425 8418
3433 8416 3434 8411 3433 8396 3434 8396
3433 8393 3440 8381
TIME...MOT...LOC 2156Z 351DEG 8KT 3432 8413 3434 8401 3431 8393 3437
8381
WIND...50MPHSpecial weather statement, Jul 17, 5:59 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT MON JUL 17 2017
GAZ002-011-172230-
Chattooga GA-Walker GA-
559 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA AND SOUTHERN
WALKER COUNTIES UNTIL 630 PM EDT...
At 559 PM EDT...a strong thunderstorm was near Suttles Mill, or 3
miles south of Lafayette...moving south at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Trion and Subligna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3465 8528 3466 8521 3456 8515 3454 8532
TIME...MOT...LOC 2159Z 351DEG 7KT 3462 8525
WIND...50MPHSpecial weather statement, Jul 17, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT MON JUL 17 2017
GAZ067-172230-
Meriwether GA-
601 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MERIWETHER COUNTY
UNTIL 630 PM EDT...
At 601 PM EDT...a strong thunderstorm was over Woodbury, or 8 miles
southeast of Greenville...moving south at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Manchester, Woodbury, Warm Springs and Raleigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3300 8464 3301 8454 3300 8453 3299 8453
3297 8452 3297 8453 3295 8452 3291 8453
3291 8451 3288 8451 3286 8454 3286 8468
TIME...MOT...LOC 2201Z 351DEG 7KT 3297 8458
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:08 PM EDT | Special Weather Statement | FFC | Banks, Towns, White | 37 min |
| Jul 16, 10:37 PM EDT | Special Weather Statement | FFC | Banks, Towns, White | 38 min |
| Jul 16, 11:13 PM EDT | Special Weather Statement | FFC | Banks, Dawson, Hall, Lumpkin, White | 62 min |
| Jul 17, 3:13 AM EDT | Special Weather Statement | FFC | Whitfield | 47 min |
| Jul 17, 3:16 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 29 min |
| Jul 17, 4:02 AM EDT | Flash Flood Warning | FFC | Gwinnett | 6 hr |
| Jul 17, 4:10 AM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jul 17, 4:32 AM EDT | River Flood Warning | FFC | Gwinnett | 15 hr |
| Jul 17, 12:20 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jul 17, 1:21 PM EDT | Special Weather Statement | FFC | Sumter | 24 min |
| Jul 17, 2:18 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Jul 17, 2:39 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Jul 17, 2:40 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Jul 17, 3:16 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| Jul 17, 3:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Jul 17, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 25 min |
| Jul 17, 3:37 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
| Jul 17, 4:14 PM EDT | Special Weather Statement | FFC | White | 31 min |
| Jul 17, 4:42 PM EDT | Special Weather Statement | FFC | Dawson | 33 min |
| Jul 17, 4:46 PM EDT | Special Weather Statement | FFC | White | 29 min |
| Jul 17, 5:22 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 23 min |
| Jul 17, 5:37 PM EDT | Special Weather Statement | FFC | Cherokee | 38 min |
| Jul 17, 5:43 PM EDT | Special Weather Statement | FFC | Union | 32 min |
| Jul 17, 5:45 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Jul 17, 5:57 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jul 17, 5:59 PM EDT | Special Weather Statement | FFC | Walker | 31 min |
| Jul 17, 6:28 PM EDT | Special Weather Statement | FFC | Forsyth | 32 min |
| Jul 17, 6:29 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Jul 17, 6:46 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jul 17, 6:49 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
| Jul 17, 7:09 PM EDT | Special Weather Statement | FFC | Gwinnett | 36 min |
| Jul 17, 7:58 PM EDT | Special Weather Statement | FFC | Fulton | 32 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.